Florida, 2014

Heavy Rain in Florida, June 14, 2014

June 14, 2014 · NWS JAX · 1 event in 1 county or zone

Active SW flow pumped Gulf of Mexico moisture inland over the area. This combined with upper level impulses and the sea breezes and outflows triggered scattered strong storms during the afternoon and evening over an unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Active SW flow pumped Gulf of Mexico moisture inland over the area. This combined with upper level impulses and the sea breezes and outflows triggered scattered strong storms during the afternoon and evening over an unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 1:25 PM EST, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 14, 1:25 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT SAT JUN 14 2014

.SHORT TERM...
REST OF THE AFTN...SCT TO NMRS SHOWERS AND STORMS WILL CONTINUE AND
SHIFT ENE AROUND 20 MPH. LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE THE MAIN THREATS. STRONG DOWNBURST TYPE STORM
ACTIVITY WOULD BE MOST LIKELY OVER THE N HALF OF THE CWA WHERE
STEEPER LOW LEVEL LAPSE RATES ARE EXPECTED. ENHANCED DOWNDRAFT CAPE
VALUES ARE ANTICIPATED AROUND 700-1000 OVER SE GA.

TONIGHT...ISOLD TO SCT SHOWERS AND STORMS EXPECTED IN THE EVENING
THEN FADING BY MIDNIGHT. SOME PATCHY LIGHT FOG WILL BE POSSIBLE OVER
PARTS OF INLAND SE GA BUT NOT ENOUGH TO JUSTIFY INSERTING INTO THE
FCST. A SLIGHT UPTICK IN RAIN CHANCES TO ABOUT 15-20% MAY
MATERIALIZE AFTER ABOUT 4 AM AROUND WRN GILCHRIST TO WRN MARION COUNTIES
DUE TO LOW LEVEL MOISTURE CONVERGENCE ORIGINATING IN THE GULF OF
MEXICO AND A MOIST/UNSTABLE AIRMASS.

SUNDAY THROUGH MONDAY NIGHT...

SOME WEAK TROUGHING PRESENT ACROSS THE REGION THIS PERIOD. HOWEVER...
MAIN FOCUS FOR PRECIPITATION WILL BE FROM DIURNAL EFFECTS...COUPLED
WITH SEA BREEZE BOUNDARY ENHANCEMENT. EXPECT CONVECTION TO INITIATE
IN THE LATE MORNING TO EARLY AFTERNOON...THEN LASTING WELL INTO
THE EVENING HOURS...WITH LITTLE IF ANY ACTIVITY OVERNIGHT.
TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL NORMALS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

A SURFACE RIDGE WILL BUILD OVER THE FLORIDA PENINSULA THROUGH THE
WEEK. EXPECT TYPICAL SUMMER WEATHER PATTERN WITH AFTERNOON/EVENING
SHOWERS AND STORMS EACH DAY AS RESULT OF SEA BREEZE AND OUTFLOW
BOUNDARIES. WITH A MID LEVEL RIDGE NORTHWEST OF THE AREA MUCH OF THE
WEEK AND A TROUGH TO OUR SOUTH...HIGHER RAIN CHANCES WILL BE OVER NE
FL. POPS WILL GENERALLY BE NEAR CLIMO. TEMPERATURES WILL BE
SEASONABLE.

&&

.AVIATION...SCT TO NMRS SHOWERS AND STORMS WILL CONTINUE TO FORM
THROUGH EARLY THIS EVENING. SINCE CONVECTION TRENDS ARE
INCREASING...TEMPO GROUPS LOOK GOOD FOR NOW WITH MVFR CONDITIONS IN
CONVECTION BUT CONVECTIVE CHANCES SHOULD DIMINISH BY AROUND 00Z. MAY
BE SOME LINGERING STORMS JUST W OF JAX AND VQQ AROUND 00Z/01Z.
OTHERWISE...VFR PREVAILS THOUGH A BRIEF PERIOD MVFR VSBY IN BR
LIKELY AROUND VQQ 08Z-12Z SUN MORNING. MODELS SHOW PERHAPS LESS
SHOWER AND TSTM ON SUNDAY AND FOR NOW DID NOT PLACE IN CONVECTION.

&&

.MARINE...
S TO SW FLOW AROUND 10-15 KT AND SEAS 2-4 FT WILL CONTINUE INTO SUN MORNING
THEN VARIABLE TO ONSHORE SUN AFTN TO SUN NIGHT. A FAIRLY WEAK FLOW
PATTERN IS EXPECTED THIS UPCOMING WEEK. SCATTERED  SHOWERS AND
STORMS WILL DEVELOP EACH AFTERNOON OVER LAND...POSSIBLY SPREADING
OVER THE WATERS.

RIP CURRENTS...LOW RISK DUE TO LOW SURF HEIGHTS AND OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  90  69  91 /  30  40  40  40
SSI  72  83  73  87 /  30  30  20  20
JAX  69  89  71  89 /  30  50  50  50
SGJ  71  86  73  86 /  30  40  40  30
GNV  68  88  69  90 /  20  50  40  50
OCF  68  88  69  90 /  20  50  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/STRUBLE/PETERSON
Hazardous weather outlook, Jun 14, 7:16 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
816 AM EDT SAT JUN 14 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-150815-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-ATKINSON-
BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-
CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-UNION-
WARE-WAYNE-
816 AM EDT SAT JUN 14 2014

...SCATTERED TO NUMEROUS STORMS TODAY WITH ISOLATED STRONG TO
SEVERE STORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS STORMS WILL MOVE EAST AROUND 15 TO 20 MPH ACROSS
THE REGION TODAY WITH THE HIGHEST COVERAGE EXPECTED SOUTH OF THE I-10
CORRIDOR DURING THE MORNING AND EARLY AFTERNOON HOURS. ISOLATED STRONG
TO POSSIBLY SEVERE STORMS WITH STRONG GUSTY WINDS WILL BE POSSIBLE.
IN ADDITION...SOME OF THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY IS EXPECTED THROUGH
EARLY NEXT WEEK. A FEW STRONG STORMS WILL BE POSSIBLE WHICH WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY
RAINS...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/ARS

In the hours before

Special weather statement, Jun 14, 2:29 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EDT SAT JUN 14 2014

FLZ038-142015-
FLAGLER-
329 PM EDT SAT JUN 14 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...

AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER VOLUSIA COUNTY...MOVING NORTHEAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2926 8116 2926 8141 2926 8142 2930 8143
      2937 8143 2948 8117 2940 8114 2927 8114
TIME...MOT...LOC 1929Z 238DEG 9KT 2922 8141

STRUBLE
Local storm report, Jun 14, 3:36 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND GST     FLAGLER BEACH           29.47N 81.13W
06/14/2014  M48 MPH          FLAGLER            FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED A 48 MPH WIND GUST IN FLAGLER
            BEACH.

&&

MZ
Special weather statement, Jun 14, 4:24 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT SAT JUN 14 2014

FLZ025-142215-
DUVAL-
524 PM EDT SAT JUN 14 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...

AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER JACKSONVILLE...MOVING EAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...
SAN MARCO...RIVERSIDE...ORTEGA...JACKSONVILLE...ARLINGTON...
BAYMEADOWS...CRAIG FIELD...UNF AND FORT CAROLINE THROUGH 615 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3025 8138 3025 8144 3020 8144 3025 8174
      3043 8173 3044 8140 3040 8139 3033 8139
      3026 8137
TIME...MOT...LOC 2124Z 273DEG 9KT 3033 8163

STRUBLE
Local storm report, Jun 14, 4:53 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 PM EDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     DOWNTOWN JACKSONVILLE   30.33N 81.66W
06/14/2014  M40 MPH          DUVAL              FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED 40 MPH WIND GUST AT EVERBANK
            STADIUM.

&&

MZ
Local storm report, Jun 14, 5:00 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     2 SSW PALM COAST        29.55N 81.23W
06/14/2014                   FLAGLER            FL   EMERGENCY MNGR

            TREE ON A POWER LINE REPORTED AT 34 BREWSTER LANE IN PALM
            COAST.

&&

MZ
Special weather statement, Jun 14, 5:27 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT SAT JUN 14 2014

FLZ025-142315-
DUVAL-
627 PM EDT SAT JUN 14 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...

AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF BALDWIN...MOVING
EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BALDWIN AND WHITEHOUSE AIR FIELD THROUGH 715 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3025 8201 3033 8199 3034 8198 3038 8179
      3025 8177
TIME...MOT...LOC 2227Z 256DEG 5KT 3028 8193

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
June 14, 5:31 PM EST
Where
Duval County, 1.83 mi SE of Marietta
Reported by
NWS Employee
Coordinates
30.300, -81.760

Minor flooding of poor drainage areas was observed along I-295 and Normandy Blvd.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525198.